Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 29, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 1, 2004, 11:40 AM CST for Lonoke County, Pulaski County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 11:40 AM CST (17:40 UTC)
- Expired
- Nov 1, 2004, 12:30 PM CST
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 35 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 1, 10:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 011740
TORLIT
ARC085-119-011830-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CST MON NOV 1 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PULASKI COUNTY IN CENTRAL ARKANSAS
LONOKE COUNTY IN CENTRAL ARKANSAS
* UNTIL 1230 PM CST
* AT 1138 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 12 MILES SOUTHWEST OF ENGLAND...OR ABOUT 18 MILES NORTHEAST
OF SHERIDAN...MOVING NORTHEAST AT 45 MPH. ANOTHER STORM WAS SHOWING
SIGNS OF ROTATION NEAR SCOTT IN SOUTHERN PULASKI COUNTY...AND MAY
BECOME TORNADIC AS IT MOVES INTO LONOKE COUNTY.
* THE TORNADO IS EXPECTED TO BE NEAR...
ENGLAND AROUND 1150 AM CST
KEO AROUND 1155 AM CST
LONOKE AROUND 1215 PM CST
CARLISLE AROUND 1225 PM CST
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3450 9200 3450 9223 3455 9220 3495 9180
3493 9180 3492 9178 3492 9169 3471 9169
3449 9197
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 1, 3:50 AM CST, 7 hours 50 minutes earlier.
Area forecast discussion, Nov 1, 3:50 AM CST, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 AM CST MON NOV 1 2004 .SHORT TERM...TODAY THROUGH WEDNESDAY SOME SCTD SHOWERS NOTED OVER PARTS OF THE FA THIS MRNG...WITH BULK OF CONVECTION NOTED OVR ERN OK AND NWRN AR. INCRSG SLY FLOW HAS ALLOWED HIGHER DEWPOINTS TO ADVECT FURTHER NWD THIS MRNG. CONDS STILL SHAPING UP FOR A SIG HEAVY RAINFALL EVENT ACRS THE AREA LATER TODAY AND TNGT. MODEL SOLUTIONS THIS MRNG HAVE TRENDED A BIT SLOWER WITH OVERALL EWD PROGRESSION OF STORM SYS CURRENTLY TO OUR W. WILL STICK WITH A BLEND OF THE GFS AND ETA FOR THIS FCST. EXPECT AXIS OF HEAVIER RAIN TO WORK SLOLY EWD TODAY...AFFECTING MOST OF THE FA BY LATER THIS AFTN. ACTIVITY WILL CONT DURG THE OVERNIGHT HRS WITH CONTD THREAT OF FLOODING RAINS. HPC HAS A GOOD BIT OF THE AREA OUTLINED FOR HVY RAIN POTENTIAL THRU 12Z TUE. BASED ON ALL OF THIS...WILL EXTEND FF WATCH THRU TNGT FOR THE ENTIRE CWA. LOOKING AT QPF AMOUNTS ON THE ORDER OF 1 TO 3 INCHES...WITH LOCALLY HIGHER TOTALS. CDFNT IS PROGGED TO ENTER WRN AR THIS EVENING. SEVERAL WAVES ALONG THE BNDRY ARE FCST TO TRACK NEWD INTO TUE...HELPING TO ENHANCE RAINFALL AMOUNTS. THE FNT WILL STALL JUST TO THE SE OF STATE LATE TUE. MEANWHILE...THE UPPER SYS TO FCST TO LIFT NEWD OUT OF TX TUE NIGHT AND WED. THIS WILL AID IN THE FORMATION OF ANOTHER SFC LOW ALONG THE FNT ACRS ERN AR. APPEARS THE CHCS OF STRONG STORMS WILL RMN JUST TO OUR E WHERE MORE UNSTABLE AIRMASS WILL BE. THE EVENTUAL TRACK WILL HAVE TO BE WATCHED CLOSELY. UPPER LOW IS FCST TO TRACK TO THE W OF AR WED. WL NEED TO KEEP RAIN CHCS IN FOR MUCH OF WED. COULD SEE SOME DRIER AIR WORK INTO SWRN AR LATE IN THE DAY. MUCH COOLER AIR WILL WORK IN BEHIND THE SYS BY WED EVENING. && .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE EXTENDED FORECAST WILL BE DRY. THE UPPER LOW WILL SLIDE EAST OF THE AREA WEDNESDAY NIGHT AND TAKE PRECIPITATION CHANCES WITH IT. HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY. HOWEVER...A QUICK MOVING COLD FRONT WILL CLIP THE NORTH PART OF THE STATE THURSDAY NIGHT. THIS IS ANTICIPATED TO MOVE THROUGH DRY SINCE IT WILL SEVERELY LACK MOISTURE. AN INCREASE IN CLOUDS THURSDAY NIGHT WILL BE THE MAIN RESULT OF THE PASSING FRONT. HIGH PRESSURE AND VERY DRY AIR RETURN FOR FRIDAY AND SATURDAY. ANOTHER COLD FRONT ARRIVES ON SUNDAY FROM THE NORTH. WILL NOT INCLUDE POPS FOR SUNDAY AT THIS TIME AS MOISTURE IS AGAIN LIMITED. TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 400 AM CST MONDAY UNTIL 600 AM CST TUESDAY FOR ZONES ARZ003>007...ARZ012>016... ARZ021>025...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 44/51
Hazardous weather outlook, Nov 1, 9:30 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1030 AM CDT MON NOV 1 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1030 AM CDT MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WARM...HUMID AIR IS OVER THE NATURAL STATE DUE TO A WARM FRONT IN CENTRAL MISSOURI. A COLD FRONT WILL ENTER WESTERN ARKANSAS TODAY AND INTERACT WITH THE WARM AND HUMID AIR. SHOWERS AND THUNDERSTORMS WILL BE COMMON OVER THE NATURAL STATE TODAY. IN THE SOUTHEAST SECTIONS OF THE STATE...A FEW BREAKS IN THE CLOUDS WILL ALLOW TEMPERATURES TO WARM...AND THUS INSTABILITY WILL INCREASE. A TORNADO WATCH IS IN EFFECT THROUGH 4 PM FOR AREAS EAST OF A CAMDEN...TO FORDYCE...TO LITTLE ROCK...TO SEARCY LINE. DUE TO THE SLOW MOVING NATURE OF THE COLD FRONT...RAINFALL COULD BE HEAVY AT TIMES. RAINFALL AMOUNTS TODAY AND TONIGHT WILL BE IN THE ONE TO THREE INCH RANGE...WITH ISOLATED AMOUNTS OF UP TO 5 INCHES. THUS...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONTAL SYSTEM WILL BE SLOW TO MOVE THROUGH THE STATE...WITH RAINFALL CONTINUING THROUGH TUESDAY. THE UPPER LEVEL SYSTEM WILL MOVE OVER THE STATE WEDNESDAY...FOR A CONTINUED CHANCE OF RAINFALL WEDNESDAY. THE HEAVY RAINS COULD CREATE FLASH FLOODING PROBLEMS...AND RISES ON LOCAL RIVERS AND STREAMS. THOSE WITH AGRICULTURAL INTERESTS WILL ALSO NEED TO MONITOR THE SITUATION...AS FARM LANDS NEAR RIVER BANKS ARE LIKELY TO FLOOD. HIGH PRESSURE WILL MOVE INTO THE STATE WEDNESDAY...ACCOMPANIED BY DRY AIR. COOLER TEMPERATURES WILL RETURN TO THE STATE FOR WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. 58
In the hours before
Local storm report, Nov 1, 9:40 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
940 AM CST MON NOV 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG 3 E YELLVILLE 36.23N 92.63W
11/01/2004 MARION AR LAW ENFORCEMENT
TREES UPROOTED. DAMAGE TO PORCH AND ROOF OF HOUSE ACROSS
FROM RACE TRACK ON HWY 62 EAST.
0855 AM TSTM WND DMG 3 NE STEPHENS 33.45N 93.03W
11/01/2004 OUACHITA AR LAW ENFORCEMENT
HOUSE DAMAGED ON COUNTY ROAD 80 ALONG WITH ANIMALS
KILLED.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:31 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 29 min |
| Nov 1, 8:34 AM CST | Severe Thunderstorm Warning | LZK | Ouachita | 56 min |
| Nov 1, 8:42 AM CST | Severe Thunderstorm Warning | LZK | Faulkner | 33 min |
| Nov 1, 9:26 AM CST | Severe Thunderstorm Warning | LZK | Dallas | 49 min |
| Nov 1, 9:30 AM CST | Tornado Warning | LZK | Dallas, Ouachita | 45 min |
| Nov 1, 10:12 AM CST | Tornado Warning | LZK | Grant | 63 min |
| Nov 1, 10:56 AM CST | Flash Flood Warning | LZK | Grant | 3 hr |
| Nov 1, 11:00 AM CST | Flash Flood Warning | LZK | White | 3 hr |
| Nov 1, 11:21 AM CST | Tornado Warning | LZK | Grant | 39 min |
| Nov 1, 11:26 AM CST | Tornado Warning | LZK | Jefferson | 34 min |
| Nov 1, 11:47 AM CST | Flash Flood Warning | LZK | Pulaski | 3 hr |
| Nov 1, 11:55 AM CST | Flash Flood Warning | LZK | Dallas, Ouachita | 3 hr |
| Nov 1, 12:29 PM CST | Flash Flood Warning | LZK | Lonoke | 3 hr |
| Nov 1, 1:55 PM CST | Severe Thunderstorm Warning | LZK | Drew | 50 min |
| Nov 1, 1:56 PM CST | Flash Flood Warning | LZK | White | 2 hr |
| Nov 1, 2:08 PM CST | Flash Flood Warning | LZK | Cleveland, Jefferson, Prairie | 3 hr |
| Nov 1, 2:18 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 42 min |
| Nov 1, 2:32 PM CST | Tornado Warning | LZK | Arkansas, Jefferson | 43 min |
| Nov 1, 2:35 PM CST | Tornado Warning | LZK | Desha, Drew | 40 min |
| Nov 1, 3:18 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 32 min |
| Nov 1, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Desha | 26 min |
| Nov 1, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 31 min |
| Nov 1, 3:44 PM CST | Tornado Warning | LZK | Desha | 46 min |
| Nov 1, 3:54 PM CST | Flash Flood Warning | LZK | Jackson, Woodruff | 3 hr |
| Nov 1, 5:07 PM CST | Flash Flood Warning | LZK | White | 113 min |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.